Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 83, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 1, 2013, 1:08 PM MDT for San Miguel County, New Mexico. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 1:08 PM MDT (19:08 UTC)
- Expired
- Sep 1, 2013, 3:00 PM MDT
- In force
- 112 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 121 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908
WGUS55 KABQ 011908
FFWABQ
NMC047-012100-
/O.NEW.KABQ.FF.W.0083.130901T1908Z-130901T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
108 PM MDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 300 PM MDT
* AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR TERERRO...OR ABOUT 19
MILES EAST OF SANTA FE. THE STORM PRODUCING VERY HEAVY RAIN WAS
WAS DRIFTING TOWARD THE SOUTH. RAINFALL TOTALS IN EXCESS OF ONE
INCH CAN BE EXPECTED ALONG WITH HAIL UP TO NICKEL SIZE. THIS
STORM WILL RESULT IN DANGEROUS FLOWS IN SMALL CREEKS AND STREAMS
ALONG PORTIONS OF PECOS CANYON TO INCLUDE HIGHWAY 63 NORTH OF PECOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE TRES LAGUNAS
FIRE BURN AREA.
&&
LAT...LON 3565 10571 3576 10571 3575 10555 3561 10555
3557 10568
$$
KJ2 follow-up statements
919
WGUS75 KABQ 011926
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
126 PM MDT SUN SEP 1 2013
NMC047-012100-
/O.CON.KABQ.FF.W.0083.000000T0000Z-130901T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL-
126 PM MDT SUN SEP 1 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR
NORTHWESTERN SAN MIGUEL COUNTY...
AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN ABOUT 10 MILES
SOUTHEAST OF TERERRO...OR ABOUT 3 MILES NORTH OF PECOS. THE STORM
PRODUCING VERY HEAVY RAIN WAS DRIFTING SOUTH. RADAR HAS ESTIMATED
OVER ONE AND A HALF INCHES OF RAIN HAS ALREADY FALLEN WITH THIS
STORM AND ADDITIONAL HEAVY RAIN IS EXPECTED. FLASH FLOOODING
WILL BE ENCOUNTERED...PARTICULARLY ALONG PORTIONS OF STATE ROAD
63 NORTH OF PECOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE TRES LAGUNAS
FIRE BURN AREA.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.
&&
LAT...LON 3565 10571 3576 10571 3575 10555 3561 10555
3557 10568
$$
KJ409
WGUS75 KABQ 012034
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
234 PM MDT SUN SEP 1 2013
NMC047-012100-
/O.CON.KABQ.FF.W.0083.000000T0000Z-130901T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL-
234 PM MDT SUN SEP 1 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR
NORTHWESTERN SAN MIGUEL COUNTY...
AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAINFALL OVER THE WARNED AREA IN PECOS
CANYON AND THE TRES LAGUNAS BURN SCAR. WHILE THE HEAVY RAIN HAS
ENDED...RUNOFF FROM EARLIER DOWNPOURS WILL CONTINUE TO RESULT IN
FLASH FLOODING OF SMALL CREEKS...STREAMS AND POOR DRAINAGE AREAS
ALONG THE STATE ROAD 63 CORRIDOR NORTH OF PECOS. RADAR ESTIMATED
UP TO ONE AND A HALF INCHES OF RAIN FELL OVER A LARGE AREA EARLIER
THIS AFTERNOON ALONG WITH COPIOUS AMOUNTS OF SMALL HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3565 10571 3576 10571 3575 10555 3561 10555
3557 10568
$$
KJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 11:40 AM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 1, 11:40 AM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1140 AM MDT SUN SEP 1 2013 .AVIATION... 18Z TAF CYCLE MORE CONVECTIVE ACTIVITY EXPECTED TODAY AS BACKDOOR SFC FRONT GETS STORMS GOING ERN PLAINS AND CENTRAL MTNS EARLY THIS AFTERNOON AND STORMS AND SFC FRONT DEVELOP WWD INTO RG VALLEY LATE THIS AFTN AND INTO WRN NM THIS EVENING/TONIGHT. ISOLD TO WDLY SCT MVFR CIGS/VSBY IN SHRA/TSRA TO OCCASIONALLY OBSCURE HIGHER TERRAIN. CELL MOVEMENT WILL BE SLOW AND SOMEWHAT ERRATIC DUE TO UPPER LEVEL HIGH PRESSURE CENTER OVERHEAD. STORMS IN WRN NM WILL CONTINUE UNTIL BTWN 6Z-9Z MONDAY AS A SOMEWHAT ORGANIZED LINE DEVELOPS AND PROPAGATES SLOWLY WWD. 33 && .PREV DISCUSSION...324 AM MDT SUN SEP 1 2013... ...SIGNIFICANT UPTICK IN THUNDERSTORMS EXPECTED TODAY AND LABOR DAY... COLD FRONT APPEARS TO BE IN NORTHEASTERN CO STRETCHING OVER THE KS/NE BORDER JUST AFTER 3 AM. THIS BOUNDARY WILL PLAY A PIVOTAL ROLE IN THE WEATHER OVER NM TODAY AND THE LABOR DAY HOLIDAY. THE UPPER LEVEL DOME OF HIGH PRESSURE WILL KEEP A SYMMETRICAL AND STEADY PRESENCE OVER NM TODAY. MODEST...YET SUFFICIENT MOISTURE IS CURRENTLY IN PLACE OVER THE NORTHERN HALF OF THE STATE...AND A NOTABLE INCREASE IS EXPECTED OVER THE NORTH CENTRAL TO NORTHEASTERN ZONES TODAY AS BETTER BOUNDARY LAYER MOISTURE IS TRANSPORTED IN WITH THE ARRIVAL OF THE FRONTAL BOUNDARY. DECENT CAPE VALUES OF 800-1500 J/KG WILL SUPPORT HEALTHY STORM GROWTH AS UPSLOPE FLOW IS EXPLOITED. THERE WILL LIKELY BE SOME LOCALLY HEAVY RAINFALL AT TIMES...BUT CONFIDENCE IS NOT HIGH ENOUGH TO SUPPORT A WIDESPREAD FLASH FLOOD WATCH. STEERING FLOW WILL BE SLUGGISH DUE TO THE LIGHT WINDS ALOFT...BUT A PROGRESSIVE ADVANCEMENT OF THE FRONT FARTHER SOUTH AND WEST SHOULD KEEP THE BEST AREA OF FORCING ON THE MOVE. TEMPERATURES WILL TAKE A SUBSTANTIAL DROP IN THE NORTHEAST WHILE SOME PARTS OF DE BACA...ROOSEVELT...AND CHAVES COUNTIES FLIRT WITH NEAR RECORD HIGHS WHERE THE FRONT WILL NOT YET HAVE ARRIVED. LATE THIS AFTERNOON AND INTO TONIGHT A MODERATE GAP/CANYON WIND IS EXPECTED TO DEVELOP...PRIMARILY DOWNWIND OF THE TAOS CANYON...GLORIETA PASS...AND TIJERAS CANYON. WINDS APPEAR TO STAY MORE SOUTHEASTERLY FARTHER TO THE SOUTH. GUSTS OF 25 TO 35 MPH SEEM TO FIT THE BILL WITH CONVECTIVE BURSTS POTENTIALLY ENHANCING THESE SPEEDS BRIEFLY. THE FRONT IS DEPICTED AS ADVANCING AS FAR WEST AS THE SAN JUAN BASIN OF NORTHWEST NM BEFORE DAWN ON LABOR DAY...BUT IT DOES NOT APPEAR TO ADVANCE VERY FAR TO THE SOUTH...SOMEWHERE NEAR OR JUST SLIGHTLY SOUTH OF I-40. WHERE THE FRONT GETS HUNG UP IN THE NORTHWESTERN TO WEST CENTRAL ZONES WILL DICTATE THE THUNDERSTORM CROP FOR LABOR DAY. HAVE CONTINUED WITH LIKELY POPS THERE...ASSUMING THE FLUX OF BETTER BOUNDARY LAYER MOISTURE WILL SURVIVE THE TREK THERE. FOR THE SECOND DAY IN A ROW THE MODELS CONTINUE TO HAMMER THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS/HIGH PLAINS TO THE EAST WITH SYNOPTIC SOUTHEASTERLY SURFACE FLOW AND SUFFICIENT CAPE VALUES OF 400-1000 J/KG. HAVE PAINTED LIKELY POPS ACROSS THE CENTRAL MOUNTAIN CHAIN BASED ON THIS...TAPERING OFF AS ONE PROGRESSES EAST TOWARD TX. TUESDAY'S STORMS WILL BE BASED ON A PROCESS OF RECYCLING REMNANT MOISTURE FROM MONDAY. WOULD EXPECT A LOWER COVERAGE OVERALL WITH THE WESTERN TWO THIRDS FAVORED AS THE UPPER HIGH STRENGTHENS INTO CO. THIS TREND CARRIES ON INTO WEDNESDAY WITH H5 HEIGHTS CLIMBING TO 596 DAM IN CO. THE HIGH EVENTUALLY DRIFTS BACK INTO NM BY NEXT WEEKEND WITH A DIURNAL RECYCLING OF MOISTURE PERSISTING. THE HIGH WILL THUS FIGHT OFF THE WESTERLIES ALOFT...KEEPING AVAILABLE MOISTURE FROM ESCAPING PREMATURELY...HOWEVER THE ADVERTISED ORIENTATION OF THE HIGH ALSO WOULD NOT BE SUSCEPTIBLE TO ANY DEEP SUBTROPICAL MOISTURE INTRUSIONS. 52 .FIRE WEATHER... UPPER HIGH CENTER LOCATED OVER CENTRAL NM EARLY THIS MORNING AND FORECAST TO WANDER SLIGHTLY TO THE WEST AND NORTH...BUT STILL REMAINING SQUARELY OVER THE STATE THIS AFTERNOON AND THROUGH LABOR DAY. WIND SHIFT APPARENTLY ASSOCIATED WITH EARLIER CONVECTION OVER SW KS STILL CHUGGING SOUTH INTO PORTIONS OF THE EAST CENTRAL PLAINS ATTM. NOT CONFIDENT THIS IS THE FRONT FORECAST TO IMPACT THE NORTHEAST LATER THIS MORNING...AS THE RUC13 SHOWS OTHERWISE...DEPICTING ANOTHER PUSH AROUND MIDDAY. STILL IT HAS SHOVED SOME 50S DEWPOINTS BACK INTO THE REGION AFTER THEY DRIED/MIXED OUT SATURDAY AFTERNOON. NORTHEAST QUARTER OF NM STILL FAVORED FOR BEST WETTING RAIN CHANCES TODAY...SPREADING WESTWARD TONIGHT AS AN EASTERLY WIND BREAKS INTO THE UPPER/MIDDLE RGV AND REACHES THE JEMEZ. STORM MOTION TO BE RATHER SLOW SO POTENTIAL FOR LOCALLY HEAVY RAIN EXISTS. HIGHS TODAY TO REMAIN ABOVE AVERAGE...WITH NEAR RECORD HIGHS POSSIBLE IN PORTIONS OF THE EAST CENTRAL PLAINS. GENLY GOOD OR BETTER OVERNIGHT RH RECOVERIES ANTICIPATED. CHANCES FOR WETTING RAIN ON LABOR DAY WILL BE FOCUSED OVER THE CENTRAL MT CHAIN AND ALONG AND EAST OF THE CONTDVD. HIGHS WILL BE A BIT COOLER BUT STILL ABOVE AVERAGE. STORM MOTION TO BE SLOW...SO SOME CELLS COULD PRODUCE LOCALLY HEAVY RAIN. SOME POCKETS OF FAIR TO POOR VENTILATION LIKELY OVER THE WEST AND NORTH. A DRYING TREND IS STILL FORECAST FOR THE TUESDAY THROUGH FRIDAY PERIOD. MAINLY DIURNAL SHOWERS AND STORMS ARE FEATURED STARTING WEDNESDAY OVER THE NORTHERN AND WESTERN HIGH TERRAIN AS THE UPPER HIGH CENTER WANDERS INTO COLORADO. DESPITE THE DRYING TREND...OVERNIGHT RECOVERIES SHOULD REMAIN GOOD FOR MOST LOCALES. AREAS OF FAIR TO POOR VENTILATION RATES ARE FORECAST FOR THE CENTRAL AND WEST TUESDAY...WITH SOME IMPROVEMENT WEDNESDAY AND THURSDAY. WIDESPREAD POOR RATES ARE INDICATED FRIDAY FOR THE CENTRAL AND WEST. HIGH TEMPERATURES REMAIN NEAR TO ABOVE AVERAGE ACROSS NRN AND CENTRAL NM. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && SHY
Hazardous weather outlook, Sep 1, 5:28 AM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 528 AM MDT SUN SEP 1 2013 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 528 AM MDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL INCREASE SIGNIFICANTLY TODAY...ESPECIALLY IN NORTHEASTERN NEW MEXICO AS A COLD FRONT INVADES THE AREA. SOME STRONG AND SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND PERHAPS SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER MOST OF NORTHERN AND CENTRAL NEW MEXICO FOR THE LABOR DAY HOLIDAY. THERE WILL BE A CONTINUED THREAT OF LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE REMAINDER OF THE WEEK...GENERALLY CONCENTRATING OVER THE WESTERN TWO THIRDS OF NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:28 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Aug 31, 8:58 PM MDT | Flash Flood Warning | ABQ | McKinley, Sandoval | 2 hr |
| Aug 31, 9:16 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 119 min |
| Sep 1, 12:43 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Sep 1, 1:15 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Sep 1, 1:22 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 83 min |
| Sep 1, 1:43 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 2 hr |
| Sep 1, 2:26 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 94 min |
| Sep 1, 2:45 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Sep 1, 3:02 PM MDT | Areal Flood Advisory | ABQ | Catron | 118 min |
| Sep 1, 3:09 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 81 min |
| Sep 1, 3:16 PM MDT | Areal Flood Advisory | ABQ | Socorro | 119 min |
| Sep 1, 3:27 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 2 hr |
| Sep 1, 3:55 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Sep 1, 4:04 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 116 min |
| Sep 1, 4:21 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 114 min |
| Sep 1, 4:35 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Santa Fe, Torrance | 115 min |
| Sep 1, 4:53 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 112 min |
| Sep 1, 5:06 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 84 min |
| Sep 1, 5:55 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 110 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.